Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Jacksonville, FL

March 26, 2000Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2000, 3:38 PM EST for Suwannee County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 3:38 PM EST (20:38 UTC)
Expired
Mar 26, 2000, 4:30 PM EST
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 77 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:45 PM ESTHail 0.75Live Oak, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 262040
SVRJAX
FLC121-262130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 430 PM EST

* AT 338 PM EST 4 MILES SOUTH OF HOUSTON...OR ABOUT 8 MILES SOUTHEAST
  OF LIVE OAK...MOVING SOUTHEAST AT 15 MPH.

* THE BSEVERE THUNDERSTORM WILL BE NEAR...
  HOUSTON BY 345 PM EST...
  WELLBORN BY 400 PM EST...

LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED.

PETERSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 26, 2:30 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST SUN MAR 26 2000

BEGINNING TO LOOK LIKE OLD TIMES AS CONVECTION IS FIRING OVER THE BIG
BEND AND THEN ALONG THE FL-GA STATE LINE TO THE SWAMP. MESO-ETA HAS
DONE A GOOD JOB IN PICKING THIS AREA OUT AS THE MAIN CONVECTIVE AREA
THROUGH THIS EVENING. THE FREQ CLOUD TO GROUND LTG STRIKES FROM THE
STORMS CURRENTLY OVER MADISON/LAFAYETTE COUNTIES MAY NOT TURN OUT TO
BE BENEFICIAL AS THEY APPROACH THE SUWANNEE VALLEY. MODELS ARE
GENERALLY IN GOOD AGREEMENT WITH NGM A BIT FURTHER S WRT FRONTAL
POSITION. THE FRONT WILL RETURN N AS A WARM FRONT OVERNIGHT. HOWEVER
AN H5 SHRTWV/VORT CENTER WILL MOVE OVER THE FA OVERNIGHT AND SHOULD
KEEP THE CONVECTION FIRED UP TO AROUND MIDNIGHT OR SO OVER THE
BALANCE OF N FLA.

LOOKS LIKE WE GET A SHORT BREAK TOMORROW MORNING AS NEXT FRONTAL
SYSTEM APPROACHES THE FA TOMORROW AFTN. SPC HAS PLACED THE REGION IN
A SLGT RISK AREA AND ALTHOUGH IT DOESN'T LOOK TO BE A CLASSIC SEVERE
WX SITUATION ENOUGH INGREDIENTS ARE AVAILABLE TO GET A FEW
STRONG TO SEVERE STORMS IN HERE TMRW AFTN & EVE. WILL INCLUDE A FEW
STRONG TSTMS IN THE PACKAGE AND LET FUTURE SHIFTS TAKE IT FROM THERE.
ITS GOING TO GET BREEZY TMRW WITH GUSTY 15-20 MPH SWLY WINDS. AVN
GUID IS A BIT COOLER AND WETTER THAN NGM AND WILL LEAN TWD THE NGM
GUID FOR TMRW'S HIGH TEMPS. OTHERWISE...ITS A TOSS UP BETWEEN THE
TWO.

EXTENDED...HIGH PRESSURE BUILDS INTO THE FA WED AND THU WITH THE
NEXT SHOT AT SOME PRECIP MAINLY OVER THE GA PORTIONS THU NIGHT AND
FRI.

MARINE...MODELS SEEM TO DOING A GOOD JOB OVER THE COASTAL WATERS
TODAY WITH ETA/AVN THE PREFERRED MODELS THIS RUN. WINDS REMAIN
SOUTHWEST 10-15 KNOTS TONIGHT WITH A LIMITED FETCH AREA. GRAYS REEF
COMBINED SEAS ARE 3 FT RIGHT NOW AND WE'VE GOT 2-3 FEET RIGHT
OUTSIDE THE JETTIES. ALL OF THE MODELS CRANK UP THE WINDS TOMORROW
WITH NGM ACTUALLY GOING UP TO GALE OVER MOST OF THE AREA. AM NOT
BUYING INTO THAT JUST YET...BUT WILL GO WITH RAPIDLY INCREASING
W-SW WINDS REACHING SCA CONDITIONS BY MON AFTN. WILL GO WITH THE AVN
GUID FOR A MORE GRADUAL DECREASE IN WINDS & SEAS ON MON NIGHT.

PRELIM

AMG 59/77/51/70 5O630
SSI 60/78/52/66 5630
JAX 60/79/49/70 5530
GNV 60/78/49/71 5530 05

.JAX...
GA...NONE.
FL...NONE.

SANDRIK

In the hours before

Special weather statement, Mar 26, 11:30 AM EST, 4 hours 8 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251830-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST SUN MAR 26 2000

A NEARLY STATIONARY FRONT IS CURRENTLY DRAPED OVER THE EASTERN COAST
OF THE CAROLINAS...CENTRAL GEORGIA AND CENTRAL ALABAMA. SCATTERED
SHOWERS ALONG WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON TO THE SOUTH OF THE FRONT.

ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA
THEREFORE ACTIVATION OF THE SPOTTER NETWORK IS NOT ANTICIPATED THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSO=NVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

MOBBS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:30 PM ESTSevere Thunderstorm WarningJAXSuwannee50 min
Mar 26, 3:52 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia38 min
Mar 26, 4:00 PM ESTSevere Thunderstorm WarningJAXNassau30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.